MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145016P
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 11/07/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the entire venous luer end detached from the catheter during dialysis.The luer lock connection remained secure, and the luer end came away with the dialysis line.The product was tested/inspected prior to use.The nurses attended to the patient on hearing a coughing sound and found blood loss around the patient.Resuscitation commenced and continued by paramedics but was unsuccessful.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h6 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the event occurred in outpatient dialysis unit, after the nurse had flushed the lumen and whilst the line was connected to the dialysis lines and dialysis was taking place.The entire venous luer end detached from the catheter during dialysis while the line was connected, and treatment was ongoing.The luer lock connection itself remained secure, and the luer end came away with the dialysis line.The product was tested/inspected prior to use.The line was being used in usual way and connected to dialysis lines (nikkiso).The catheter had been in place for approximately 24 months, had not been repaired, and no unusual observed prior to use.The device was flushed at the time of use and twice during treatment due to poor blood flow; flushing the lumens due to poor blood flow improved flow to approximately 180¿200 ml/min (milliliters per minute), allowing dialysis to continue.No difficulty had been noted with connecting or disconnecting blood lines during prior treatments, and no excessive force was used.There was no other device used to disconnect the blood lines from the catheter.Tego connectors were not utilized.There was a leak due to luer lock disconnection.Cleaning and disinfection were performed using 2% chlorhexidine in 70% alcohol (chloraprep for the exit site and hexihub/clinell wipes for hub disinfection).Besides the reported issue, the was no visible defects/damages found on the product at the time of the event.Upon hearing a coughing sound, nursing staff attended the patient and noted significant blood loss around the patient, though the volume was not measured.Resuscitation was initiated immediately and continued by paramedics, including administration of arrest medications intravenously; however, resuscitation efforts were unsuccessful.Dialysis was not completed.The patient¿s death was assumed to be due to either significant blood loss or air embolism, pending post-mortem results.Patient died so blood transfusion was not required.No comorbidities were identified as contributing factors, aside from previously poor line flow requiring alteplase locks.
 
Additional Manufacturer Narrative
Additional information: b5, g3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the event occurred in outpatient dialysis unit, after the nurse had flushed the lumen and whilst the line was connected to the dialysis lines and dialysis was taking place.The entire venous luer end detached from the catheter during dialysis while the line was connected, and treatment was ongoing.The luer lock connection itself remained secure, and the luer end came away with the dialysis line.The product was tested/inspected prior to use.The line was being used in usual way and connected to dialysis lines (nikkiso).The catheter had been in place for approximately 24 months, had not been repaired, and no unusual observed prior to use.The device was flushed at the time of use and twice during treatment due to poor blood flow; flushing the lumens due to poor blood flow improved flow to approximately 180¿200 ml/min (milliliters per minute), allowing dialysis to continue.Both lumens aspirated and flushed fine.No difficulty had been noted with connecting or disconnecting blood lines during prior treatments, and no excessive force was used.There was no other device used to disconnect the blood lines from the catheter.Tego connectors were not utilized and there were no other products being utilized on the day of the event.There was a leak due to luer lock disconnection.Cleaning and disinfection were performed using 2% chlorhexidine in 70% alcohol (chloraprep for the exit site and hexihub/clinell wipes for hub disinfection).Besides the reported issue, the was no visible defects/damages found on the product at the time of the event.Upon hearing a coughing sound, nursing staff attended the patient and noted significant blood loss around the patient, though the volume was not measured.Resuscitation was initiated immediately and continued by paramedics, including administration of arrest medications intravenously; however, resuscitation efforts were unsuccessful.Dialysis was not completed.The patient¿s death was assumed to be due to either significant blood loss or air embolism, pending post-mortem results.Patient died so blood transfusion was not required.No comorbidities were identified as contributing factors, aside from previously poor line flow requiring alteplase locks (fibrinolytic drug) on (b)(6) 2025.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.H3 evaluation summary: mozarc medical conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted one catheter with its arterial luer adapter completely separated from its extension line.Furthermore, one photo suggests that both luer adapters were slightly disconnected from their respective extension lines, as they were not completely flush against them.It was reported that the luer adapter detached from the extension tube.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all mozarc medical quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: g3, h3 h3 evaluation summary: mozarc medical conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted that one catheter that was actively in use and connected to a patient.Upon first inspection, the venous and arterial luer adapters of the catheter were slightly disconnected from their respective extension lines, as they were not completely flush against them.It was reported that the luer adapter detached from the extension tube.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all mozarc medical quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
jon cornell
15 hampshire street
mansfield, MA 02048
8006464633
MDR Report Key23849602
Report Number1282497-2025-00662
Device Sequence Number9958699
Product Code MSD
UDI-Device Identifier10884521157996
UDI-Public(01)10884521157996(17)271202(10)2232700137
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145016P
Device Catalogue Number8888145016P
Device Lot Number2232700137
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2025
Supplement Date Received by Manufacturer01/08/2026
02/27/2026
03/06/2026
05/14/2026
Initial Report FDA Received Date12/19/2025
Supplement Report FDA Received Date01/12/2026
03/02/2026
03/09/2026
05/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other; Required Intervention;
Patient Age51 YR
Patient SexMale
Patient Weight89 KG